Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 42, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 29, 2025, 2:12 AM MST for Pima County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2025, 2:12 AM MST (09:12 UTC)
- Expired
- Aug 29, 2025, 5:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 19 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 5:00 AM MST | FLASH FLOOD | 12 Ne Green Valley, AZ | Sahuarita Road closed due to flash flooding. 1.5 inches fell in about 1 hour. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 168 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2857 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WGUS55 KTWC 290912
FFWTWC
AZC019-291215-
/O.NEW.KTWC.FF.W.0042.250829T0912Z-250829T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
212 AM MST Fri Aug 29 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
East Central Pima County in southeastern Arizona...
* Until 515 AM MST.
* At 212 AM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 1.5 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Corona De Tucson and East Sahuarita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3187 11077 3192 11071 3197 11075 3200 11079
3201 11088 3200 11094 3197 11094 3190 11088
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS2 follow-up statements
626
WGUS75 KTWC 291016
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
316 AM MST Fri Aug 29 2025
AZC019-291215-
/O.CON.KTWC.FF.W.0042.000000T0000Z-250829T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
316 AM MST Fri Aug 29 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM MST EARLY THIS
MORNING FOR EAST CENTRAL PIMA COUNTY...
At 316 AM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 1
and 1.5 inches of rain have fallen. Additional rainfall amounts of
0.1 to 0.3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Corona De Tucson and East Sahuarita.
This includes the following Flash Flood Prone Locations...
Sahuarita Rd from Houghton Road through Wilmot Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3187 11077 3192 11071 3197 11075 3200 11079
3201 11088 3200 11094 3197 11094 3190 11088
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS553
WGUS75 KTWC 291211
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
511 AM MST Fri Aug 29 2025
AZC019-291221-
/O.EXP.KTWC.FF.W.0042.000000T0000Z-250829T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
511 AM MST Fri Aug 29 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 515 AM MST EARLY THIS MORNING
FOR EAST CENTRAL PIMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
&&
LAT...LON 3187 11077 3192 11071 3197 11075 3200 11079
3201 11088 3200 11094 3197 11094 3190 11088
$$
EDWARDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 1:25 PM MST, 12 hours 47 minutes earlier.
Area forecast discussion, Aug 28, 1:25 PM MST, 12 hours 47 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 125 PM MST Thu Aug 28 2025 .SYNOPSIS...Low grade monsoon forecast with daily chances for showers and thunderstorms favoring areas south and east of Tucson. Near normal high temperatures into this upcoming weekend. && .DISCUSSION...Clouds from this morning have mostly pushed out of the area replaced by cumulus clouds developing along the terrain. Substantial moisture remains in the area as noted by the 18Z upper air sounding with a PWAT of 1.57 inches and suitable instability is focused to areas south and east of Tucson. Thus, isolated to scattered showers and thunderstorms this afternoon will be focused there. Temperatures will be a few degrees warmer than yesterday with highs around 93-99 in the lower elevations and 67-73 in the higher elevations. Now through the weekend, high pressure centered over Texas will intensify, gradually warming temperatures here in southern Arizona. Favorable conditions for afternoon showers and thunderstorms will continue to be focused to areas south and east of Tucson through the weekend. Beginning Sunday, a low pressure system will push southward from the Pacific North weakening the high pressure and leading to more favorable thunderstorm conditions here through the middle of next week. High temperatures will remain fairly constant at around 90 to 95 degrees Monday through next week. && .AVIATION...Valid through 30/00Z. FEW to SCT clouds AOA 8k to 10k ft AGL and FEW clouds AOA 20k ft AGL. Slight chance for ISOLD to SCTD -SHRA/-TSRA southeast of KTUS from 28/21Z through 29/05Z. Expect gusty and erratic winds with any TSRA outflow. Clouds will stick around this afternoon becoming FEW to SCT AOA 10 to 13k ft AGL after 29/07Z. SFC winds will be generally less than 12kts from the west becoming light and variable after 29/03Z. Aviation discussion not updated for TAF Amendments. && .FIRE WEATHER...Expect daily chances for rain showers and thunderstorms into this weekend with potential for an uptick in thunderstorm activity early next week. High temperatures will be near or slightly above normal into this weekend. Winds will generally remain less than 15 mph with typical afternoon gustiness. Min RHs will be 25-35 percent in the low elevations and 40-55 percent in the mountains through Saturday then min RHs drop to 15-25 percent in the low elevations and to 20-35 percent in the mountains through Labor Day. && && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Malarkey Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:14 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.